Severe homone imbalance

by Ang
(Morgantown WV)

I am 36 and a mother of 3. I have had severe ppmd ever since I had my tubes tied 12 years ago. I have been diagnosed with fibromayalgia. I think it is more to do with my hormones.

I get severe pms, migraines, muscle aches and spasms, breast tenderness, anxiety and fatigue about 2 weeks prior to my period. I have no libido - I mean No LIBIDO!! at all!! I went to my obgyn last month and he put my on a low dose birth control pill. I took it one month and menstruated 3 out of 4 weeks, had breast tenderness the entire month and severe migraines. I went back off the pill and have another appointment tomorrow.

I think I am estrogen dominant and have low progesterone. What do you think? Do you think the progesterone cream will help me or am I a lost cause?

Comments for Severe homone imbalance

Click here to add your own comments

Jun 27, 2011
Severe homone imbalance
by: Wray

Hi Ang I don't think you're a lost cause! Unfortunately Tubal ligation does cause adverse side effects in some women. It can be reversed if you should wish, see here. Your symptoms are hugely suggestive of excess oestrogen, which also means your progesterone is low. Dr Dalton found women with low levels couldn't tolerate the Contraceptive pill in any form. It drops progesterone levels even further, hence your adverse symptoms while on it. So yes I do believe you need progesterone. I recommend 100-200mg/day, or more if symptoms are severe. For more info see our page How to use progesterone cream. But please read our page on Oestrogen Dominance before starting it. I also think you are lacking vitamin D, there's strong reason to believe a lack leads to fibromyalgia, plus many more of our modern inflammatory diseases. Please have a test done, for more info see the Vitamin D Council and GrassrootsHealth websites. Vitamin D and progesterone are effective against migraines, see here, here, here, here, here and here. And here, here here. We do have a page on Anxiety you might like to read, it gives a list of nutrients which help. I've run our of space, so will start a new comment below. Take care Wray

Jun 27, 2011
Severe homone imbalance
by: Wray

Hi Ang Progesterone also helps libido, in fact it appears to be the hormone behind it, and not testosterone, see here. Excess oestrogen increases prolactin levels, this hormone suppresses the neurotransmitter dopamine. Dopamine is essential for a normal sexual response, see here, here,here, here, here and here. Whatever you do don't let your obgyn give you testosterone to raise your libido, see here, here, here, here, here here, here, here, here and here. Take care Wray

Click here to add your own comments

Join in and write your own page! It's easy to do. How? Simply click here to return to Progesterone faq.


Search over 7,500 pages on this site...